Alert archive / Minnesota / Wind Chill Warnings in 2014
Wind Chill Warning 9, NWS Duluth, MN
NWS Duluth, MN issued this wind chill warning at Mar 1, 2014, 3:13 PM CST for 10 counties in Minnesota; 8 counties in Wisconsin. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 2, 2014, 11:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 127 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS43 KDLH 012113 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 313 PM CST SAT MAR 1 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-020515- /O.NEW.KDLH.WC.W.0009.140301T2113Z-140302T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN... DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 313 PM CST SAT MAR 1 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM CST SUNDAY. * WIND CHILL VALUES...WILL RANGE FROM -45 TO -55. * IMPACTS...EXPOSED SKIN CAN FREEZE IN LESS THAN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. OUTDOOR ANIMALS SHOULD BE GIVEN SHELTER. LIMIT HOUSEPETS OUTSIDE TIME. ENSURE NEIGHBORS AND FRIENDS ARE SAFE. && $$ CLC
3 follow-up statements
965 WWUS43 KDLH 020318 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 918 PM CST SAT MAR 1 2014 ...DANGEROUS WIND CHILLS TONIGHT... .WIND CHILLS AT 9 PM WERE ALREADY FROM 30 TO 40 BELOW OVER MUCH OF NORTHERN MINNESOTA...AND WERE 10 TO 20 BELOW OVER NORTHERN WISCONSIN WHERE MORE CLOUDS HAVE KEPT TEMPERATURES HIGHER. CLOUDS WILL DIMINISH LATER TONIGHT ALLOWING TEMPERATURES TO PLUMMET AND WIND CHILLS TO DROP TO 40 TO 45 BELOW OVER NORTHERN WISCONSIN. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021130- /O.CON.KDLH.WC.W.0009.000000T0000Z-140302T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN... DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 918 PM CST SAT MAR 1 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY... * WIND CHILL VALUES...LOWEST WIND CHILL VALUES WILL RANGE FROM 40 TO 55 BELOW ZERO AND OCCUR LATE TONIGHT INTO SUNDAY MORNING. * IMPACTS...EXPOSED SKIN CAN FREEZE IN LESS THAN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. OUTDOOR ANIMALS SHOULD BE GIVEN SHELTER. LIMIT HOUSE PETS TIME OUTDOORS. ENSURE NEIGHBORS AND FRIENDS ARE SAFE. && $$
817 WWUS43 KDLH 020921 AAB WSWDLH URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 321 AM CST SUN MAR 2 2014 ...DANGEROUS WIND CHILLS PERSISTING INTO LATE MORNING TODAY... .THE COMBINATION OF VERY COLD ARCTIC AIR AND LIGHT WEST TO SOUTHWEST WINDS WILL CONTINUE TO RESULT IN DANGEROUSLY COLD WIND CHILL READINGS PERSISTING ACROSS MOST OF THE NORTHLAND INTO MID TO LATE MORNING TODAY. THE COLDEST WIND CHILL VALUES WILL OCCUR OVER NORTHERN MINNESOTA...WHERE WIND CHILLS BETWEEN 45 AND 50 BELOW ARE EXPECTED THROUGH AROUND 9 AM. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021700- /O.CON.KDLH.WC.W.0009.000000T0000Z-140302T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN... DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 321 AM CST SUN MAR 2 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * LOCATION...ALL OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. * WINDS...WEST TO SOUTHWEST AT 3 TO 7 MPH. * WIND CHILL VALUES...35 BELOW TO 50 BELOW ZERO. * LOW TEMPERATURES... 25 BELOW TO 40 BELOW ZERO. * TIMING...COLDEST WIND CHILL READINGS BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * FROSTBITE TIME...LESS THAN 10 MINUTES ON ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. ANY EXPOSED SKIN WILL BE AT RISK FOR RAPID ONSET OF FROSTBITE...AND THE EXTREME COLD COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY AND IN MANY LAYERS...AND COVER ALL EXPOSED SKIN. REMAIN INDOORS IF POSSIBLE. OUTDOOR ANIMALS SHOULD BE GIVEN SHELTER...AND THE TIME OUTDOORS FOR HOUSE PETS. && $$ MILLER
801 WWUS43 KDLH 021714 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1114 AM CST SUN MAR 2 2014 ...HAZARDOUS WIND CHILLS REDEVELOPING THIS EVENING... .THE COMBINATION OF VERY COLD ARCTIC AIR AND LIGHT WEST TO NORTHWEST WINDS WILL CAUSE HAZARDOUS WIND CHILLS TO REDEVELOP THIS EVENING. THE WINDS WILL GRADUALLY WEAKEN THROUGH THE NIGHT. THE WIND CHILLS WILL BECOME LESS OF A THREAT ACROSS NORTHWEST WISCONSIN AND PARTS OF CENTRAL AND EAST CENTRAL MINNESOTA AROUND MIDNIGHT AS THE WINDS DROP OFF...WHILE LINGERING LIGHT WIND ACROSS MUCH OF NORTHEAST MINNESOTA WILL MAINTAIN THE HAZARDOUS WIND CHILLS THROUGH THE NIGHT AND INTO MONDAY MORNING. THE COLDEST WIND CHILLS ARE EXPECTED ACROSS FAR NORTHERN MINNESOTA...WHERE WIND CHILLS OF 25 TO 40 DEGREES BELOW ZERO ARE EXPECTED. REGARDLESS OF THE THREAT FROM THE WIND CHILLS...OR LACK THEREOF...IT WILL BE A COLD NIGHT ACROSS THE NORTHLAND WITH AIR TEMPERATURES DROPPING TO ABOUT 20 TO 35 DEGREES BELOW ZERO. MNZ025-033>036-038-030115- /O.EXP.KDLH.WC.W.0009.000000T0000Z-140302T1700Z/ /O.NEW.KDLH.WC.Y.0028.140303T0000Z-140303T0600Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-PINE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...HINCKLEY 1114 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * LOCATION...PARTS OF CENTRAL AND EAST CENTRAL MINNESOTA...INCLUDING THE BRAINERD...AITKIN...AND HINCKLEY AREAS. * WINDS...WEST TO NORTHWEST AT 3 TO 7 MPH. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * LOW TEMPERATURES...20 TO 30 DEGREES BELOW ZERO. * TIMING...THIS EVENING. THE WINDS WILL WEAKEN AFTER MIDNIGHT...LESSENING THE THREAT OF FROM THE WIND. * FROSTBITE TIME...WITHIN 10 TO 25 MINUTES ON ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ010>012-018>021-026-037-030115- /O.EXP.KDLH.WC.W.0009.000000T0000Z-140302T1700Z/ /O.NEW.KDLH.WC.Y.0028.140303T0000Z-140303T1500Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET 1114 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY. * LOCATION...MUCH OF NORTH CENTRAL AND NORTHEAST MINNESOTA...INCLUDING THE INTERNATIONAL FALLS...GRAND RAPIDS...IRON RANGE...DULUTH...AND ARROWHEAD AREAS. * WINDS...WEST TO NORTHWEST AT 3 TO 10 MPH. THE WINDS WILL BE GREATER IN HIGHER ELEVATION AND IN MORE EXPOSED AREAS TO THE WEST AND NORTHWEST WINDS. * WIND CHILL VALUES...25 TO 40 DEGREES BELOW ZERO. * LOW TEMPERATURES...20 TO 35 DEGREES BELOW ZERO. * TIMING...TONIGHT THROUGH MID MONDAY MORNING. * FROSTBITE TIME...WITHIN 10 TO 25 MINUTES ON ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ001>004-006>009-030115- /O.EXP.KDLH.WC.W.0009.000000T0000Z-140302T1700Z/ /O.NEW.KDLH.WC.Y.0028.140303T0000Z-140303T0600Z/ DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 1114 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * LOCATION...NORTHWEST WISCONSIN. * WINDS...WEST TO NORTHWEST AT 3 TO 7 MPH. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * LOW TEMPERATURES...20 TO 25 DEGREES BELOW ZERO. * TIMING....THIS EVENING. THE WINDS WILL WEAKEN AFTER MIDNIGHT...LESSENING THE THREAT OF FROM THE WIND. * FROSTBITE TIME...WITHIN 10 TO 25 MINUTES ON ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ G2
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Mar 1, 2:59 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 1, 2:59 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
259 PM CST SAT MAR 1 2014
.SHORT TERM...(TONIGHT AND SUNDAY)
THE TOPIC IN THE SHORT TERM IS THE COLD. EXTREMELY COLD TEMPS
TODAY WILL MEAN DANGEROUS COLD TONIGHT. TEMPS BARELY GOT ABOVE
ZERO IN NORTHERN WISCONSIN...AND DID NOT EVEN GET NEAR ZERO IN
MOST OF NORTHEASTERN MN. AND TEMPS WILL PLUNGE TONIGHT AS SOME OF
THE COLD AIR OF THE SEASON HAS ADVECTED INTO THE REGION. THE INL
RAOB THIS MORNING SHOWS 8H TEMP OF -30 WHICH WE ONLY SAW A HANDFUL
OF TIMES THIS WINTER...THE LATEST BEING THIS PAST THURSDAY. INL
HAD A LOW OF -36. DLH HAD A LOW OF -22. WILL SEE A NEAR REPEAT OF
THOSE COLD TEMPS AND WITH A LITTLE BIT OF WIND...WIND CHILLS WILL
BE VERY VERY DANGEROUSLY LOW...MINUS 45 TO MINUS 55. IT WILL AGAIN
BE BREEZY ON SATURDAY AS 8H WINDS OF 20 TO 25 KTS GET TRANSLATED
TO THE SFC.
OTHERWISE...THE HIGH PRESSURE OVER US WILL KEEP SKIES ON THE CLEAR
SIDE.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
MAIN CHANGE THIS PERIOD WILL BE THE COLLAPSE OF THE HUDSON BAY
TROUGH WHICH WILL ALLOW HEIGHT RISES OVER THE REGION. WESTERLIES
WILL BE SOMEWHAT SEPARATED INTO TWO STREAMS OF FLOW. CYCLOGENESIS
WILL BE TIED INTO SRN BRANCH WHERE A MORE SIGNIFICANT BAROCLINIC ZONE
WILL RESIDE. THE NRN BRANCH WILL FEATURE A PROGRESSIVE NATURE WITH
MIGRATORY SFC FEATURES CROSSING THE CWA. TEMPERATURES WILL MODERATE
THROUGH THE ENTIRE PERIOD WHICH SHOULD BE OF SOME RELIEF TO MOST
INHABITANTS OF THE TUNDRA.
IN TERMS OF SENSIBLE WEATHER A SFC HIGH WILL BUILD INTO THE REGION
SUN NIGHT/EARLY MONDAY AND BRING A CONTINUATION OF QUIET BUT COLD
CONDITIONS. HIGH PRESSURE WILL REFORM EAST OF THE REGION MON NIGHT
AS A MID LVL SHORTWAVE APPROACHES. A BRIEF PERIOD OF WARM ADVECTION
AND POSSIBLE MID LVL FRONTOGENESIS WILL SLIDE ACROSS THE SRN CWA MON
NIGHT/TUESDAY WITH LIGHT SNOW POSSIBLE. A CONFLUENT PATTERN ALOFT
WILL INCREASE OVER QUEBEC/ONTARIO WITH A LARGE SFC HIGH
EXPANDING SOUTHWEST INTO MIDWEST. THIS LEAVES THE REGION IN A BROAD
WARM ADVECTION REGIME WITH SOME INCREASE IN DEEP LAYER MOISTURE. LOW
CONFIDENCE IN PRECIP FCST AS MAIN FORCING WILL BE WARM ADVECTION AND
NOT SURE OF THE EXTENT OF LOW LAYER SATURATION. WILL KEEP POPS IN
FCST FROM WED TO EARLY FRIDAY PER LATEST ALLBLEND SOLUTION. A
DEEPENING MID LVL TROUGH WILL MOVE ACROSS MANITOBA INTO ONTARIO
THURSDAY. THIS SHOULD PROMOTE THE DEVELOPMENT OF A LLJ/MOISTURE
TRANSPORT AXIS INTO. THIS MIGHT BE THE MORE LIKELY TIME FOR PRECIP
AS AN ASSOCIATED COLD FRONT MOVES INTO THE AREA. FROPA AS OF NOW IS
EXPECTED THUR NIGHT/EARLY FRIDAY WITH CLEARING BEHIND THE BDRY
FRIDAY AFTERNOON. AIR MASS BEHIND THE FRONT WILL BE MORE CANADIAN VS
ARCTIC IN NATURE SO DO NOT ANTICIPATE MAGNITUDE OF CHILL AS BEING
WITNESSED CURRENTLY.
&&
MAIN CHANGE THIS PERIOD WILL BE THE COLLAPSE OF THE HUDSON BAY
TROUGH WHICH WILL ALLOW HEIGHT RISES OVER THE REGION. WESTERLIES
WILL BE SOMEWHAT SEPARATED INTO TWO STREAMS OF FLOW. CYCLOGENESIS
WILL BE TIED INTO SRN BRANCH WHERE A MORE SIGNIFICANT BAROCLINIC ZONE
WILL RESIDE. THE NRN BRANCH WILL FEATURE A PROGRESSIVE NATURE WITH
MIGRATORY SFC FEATURES CROSSING THE CWA. TEMPERATURES WILL MODERATE
THROUGH THE ENTIRE PERIOD WHICH SHOULD BE OF SOME RELIEF TO MOST
INHABITANTS OF THE TUNDRA.
IN TERMS OF SENSIBLE WEATHER A SFC HIGH WILL BUILD INTO THE REGION
SUN NIGHT/EARLY MONDAY AND BRING A CONTINUATION OF QUIET BUT COLD
CONDITIONS. HIGH PRESSURE WILL REFORM EAST OF THE REGION MON NIGHT
AS A MID LVL SHORTWAVE APPROACHES. A BRIEF PERIOD OF WARM ADVECTION
AND POSSIBLE MID LVL FRONTOGENESIS WILL SLIDE ACROSS THE SRN CWA MON
NIGHT/TUESDAY WITH LIGHT SNOW POSSIBLE. A CONFLUENT PATTERN ALOFT
WILL INCREASE OVER QUEBEC/ONTARIO WITH A LARGE SFC HIGH
EXPANDING SOUTHWEST INTO MIDWEST. THIS LEAVES THE REGION IN A BROAD
WARM ADVECTION REGIME WITH SOME INCREASE IN DEEP LAYER MOISTURE. LOW
CONFIDENCE IN PRECIP FCST AS MAIN FORCING WILL BE WARM ADVECTION AND
NOT SURE OF THE EXTENT OF LOW LAYER SATURATION. WILL KEEP POPS IN
FCST FROM WED TO EARLY FRIDAY PER LATEST ALLBLEND SOLUTION. A
DEEPENING MID LVL TROUGH WILL MOVE ACROSS MANITOBA INTO ONTARIO
THURSDAY. THIS SHOULD PROMOTE THE DEVELOPMENT OF A LLJ/MOISTURE
TRANSPORT AXIS INTO. THIS MIGHT BE THE MORE LIKELY TIME FOR PRECIP
AS AN ASSOCIATED COLD FRONT MOVES INTO THE AREA. FROPA AS OF NOW IS
EXPECTED THUR NIGHT/EARLY FRIDAY WITH CLEARING BEHIND THE BDRY
FRIDAY AFTERNOON. AIR MASS BEHIND THE FRONT WILL BE MORE CANADIAN VS
ARCTIC IN NATURE SO DO NOT ANTICIPATE MAGNITUDE OF CHILL AS BEING
WITNESSED CURRENTLY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1145 AM CST SAT MAR 1 2014
VFR THROUGH THE PERIOD AS THE REGION REMAINS UNDER THE INFLUENCE
OF THE ARCTIC SFC HIGH. AREA OF MID/HIGH LVL CLOUDS WILL SKIRT THE
SRN CWA THIS AFTERNOON/EVENING. MDLS INDICATE BKN/OVC MVFR STRATUS
OVER NRN CWA THIS AFTERNOON...PRIMARILY AN ISSUE FOR KINL/KHIB.
LATEST SAT IMAGERY SUGGESTS THIS MAY BE OVERDONE SO WILL ONLY USE
SCT WORDING AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH -26 -2 -21 10 / 0 0 0 0
INL -39 -3 -30 8 / 0 0 0 0
BRD -26 0 -24 9 / 0 0 0 10
HYR -28 2 -24 11 / 0 0 0 0
ASX -24 3 -21 11 / 10 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL WARNING UNTIL 11 AM CST SUNDAY FOR MNZ010>012-018>021-
025-026-033>038.
WI...WIND CHILL WARNING UNTIL 11 AM CST SUNDAY FOR WIZ001>004-006>009.
LS...NONE.
&&
SHORT TERM...MILLER
LONG TERM...GSF
AVIATION...CANNONHazardous weather outlook, Feb 28, 3:18 PM CST, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 318 PM CST FRI FEB 28 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 318 PM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLIPPER SYSTEM WILL CONTINUE TO BRING SNOW SHOWERS PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THROUGH AT LEAST LATE THIS AFTERNOON. MOST AREAS CAN EXPECT TOTAL ACCUMULATIONS OF ABOUT A HALF INCH. LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED ALONG THE NORTH SHORE OF LAKE SUPERIOR. WIDESPREAD DANGEROUS WIND CHILLS WILL DEVELOP ACROSS THE NORTHLAND LATE TONIGHT. THE COLDEST WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO WILL DEVELOP OVER THE BORDERLAND AND IRON RANGE AREAS OF NORTH CENTRAL AND NORTHEAST MINNESOTA. WIND CHILL WARNINGS AND ADVISORIES HAVE BEEN POSTED FOR MUCH OF THE NORTHLAND. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE DANGEROUS WIND CHILLS WILL LINGER INTO SATURDAY MORNING. CONDITIONS WILL GRADUALLY IMPROVE LATE SATURDAY MORNING. THE VERY COLD WEATHER PATTERN...WILL PERSIST THROUGH AT LEAST THE WEEKEND. PERIODIC WIND CHILL ADVISORIES OR WARNINGS WILL BE REQUIRED. LIGHT TO MODERATE SNOW IS POSSIBLE ACROSS THE NORTHLAND DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. G2 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Wind Chill Warnings in Minnesota, 2014Wind Chill Warnings in Wisconsin, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.